THE PURPOSE of this paper is to report a case of acute dextroamphetamine sulfate poisoning in a 2-year-old child. A review of the literature revealed one reported case of dextroamphetamine poisoning.1
REPORT OF CASE
R. W., a 24-month-old white boy, was admitted to George F. Geisinger Memorial Hospital and Foss Clinic five hours after having swallowed four or five of his mother's reducing tablets. Each tablet contained 10 mg. of dextroamphetamine sulfate and 15 mg. of phenobarbital. Within one-half hour after ingestion of the tablets, the child became increasingly active and "silly." Two and one-half hours after taking the tablets he was noted to have occasional clonic jerks of all extremities without loss of consciousness and to throw himself about the room aimlessly. Shortly thereafter the child vomited a small amount of fluid. He was seen by his local physician and was then referred to the hospital.2 On
FLETCHER TF. ACUTE DEXTROAMPHETAMINE SULFATE POISONINGReport of a Case in a Child. AMA Am J Dis Child. 1953;86(6):777–779. doi:10.1001/archpedi.1953.02050080792009
Customize your JAMA Network experience by selecting one or more topics from the list below.